[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Mixing of Humalog and Velosulin

Wayne wrote:

>Michael John and Wendy and I agreed to do some "scientific" testing of
>this.  I'm in the process of making notes on the effect of a 20% mix of V
>with H with a 4 day site.  data will report on 1. site effectiveness, i.e.,
>unexplained BG highs and 2. site appearance, i.e,  redness size, swelling,
>& recovery.  I'm trying to get at least half dozen sites with each mix, so
>the data won't be ready for a report here for several more weeks.


Now, if it were a "real" scientific study, there would be people running
around in lab coats, a double blind study conducted, government grants,
etc. <vbg>

One suggestion is that you leave *ample* time (read that *lots* of time)
between re use of sites for this "study". When I quit using Humalog, it
took almost 5 weeks for the sites to lose their hardness, return to being
good absorbing sites again. A couple of the sites still have not fully
recovered almost three months later. This is most certainly a YMMV area,
probably one of the biggest variables you are going to be looking at here.

You'll also need to study the different H / V ratios; and glass vs. plastic
reservoirs; and Teflon vs. metal sets; and ambient temperature; and total
insulin infused in a given time period; and total number of years on
insulin therapy; and presence / production of insulin antibodies; and
........ <vbg> 

>P.S. When I first got a bottle of V and read the insert, I did notice the
>BOLD sentence that said NOT to mix this V with any other insulin.  But I
>thought, what do they know anyway. No reason was given and they also said
>if you had any questions about V to ask your physician.  And I thought
>again, what do they know anyway :-)

I routinely "blew off" the info on the package inserts on insulin vials for
over 40 years. After all, what did "they" know anyway? (there's a lot of
rhetorical sarcasm in that statement, in case you didn't notice ;-))

What "they" *did* know, and I *didn't* know were some of the symptoms of
allergy to insulin. After all, I never experienced it, so it couldn't be a
problem, right? Wrong - O !!!

The info in the Humalog package insert clued me in to some problems I was
experiencing with Humalog, and provided enough detail to suggest that my
problems were perhaps caused by an allergy or sensitivity to Humalog. The
info, though not specific, suggested strongly that we might want to take a
look at the obvious. I quit Humalog, returned to V. The problems I was
experiencing went away. Last A1c was only .2 higher then the best I did on
Humalog (which was real good), despite having to wrestle with some of the
variables related to switching back to V.

Glad I read that "dumb ol' package insert" ;-)

Bob Burnett

mailto:email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted